MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A other healthcare professional reported that during the intraocular lens (iol) implant procedure the lens was pinched in the cartridge and was damaged.The surgery was completed with the replacement lens during initial procedure.There was no patient ham.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned adhered in solution outside the well area of a disassembled lens case.Viscoelasetic was dried on the lens.One haptic was broken in the haptic/optic junction and into the optic material.The broken haptic was not returned.The optic edge has additional broken area near the broken haptic.The broken optic portion was not returned.The optic anterior has a cracked area near the broken optic and broken haptic damage.The posterior of the optic has more than nine separate cracked areas (small to large) near the broken haptic and broken optic damage.The cracked damage appeared to travel toward the optic center.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that a non-qualified cartridge and non-qualified viscoelastic were used.The handpiece information was not provided.The root cause for the reported complaint was most likely related to a failure to follow the (instructions for use) ifu.The company 26.5 diopter lens is not qualified for use in the indicated company d cartridge.The qualified diopter range for the company d cartridge is 6.0-25.0.Also, the viscoelastic indicated is not a qualified viscoelastic for this lens when used with qualified associated products.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that the damage of lens happened during preparation stage.There was no patient contact.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a reportable device malfunction.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18416755
Report Number1119421-2023-02233
Device Sequence Number20795264
Product Code MJP
UDI-Device Identifier00380652250023
UDI-Public00380652250023
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.265
Device Lot Number15588972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/13/2024
04/23/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date03/12/2024
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D.; PROVISC.
Patient Age66 YR
Patient SexFemale